MAUDE Adverse Event Report: GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL

GYRUS ACMI, INC. 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL
Model Number GWH3505R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports during a retrograde intra-renal surgery (rirs) using a 0.035" hybrid wire and a laser, the tip of the guidewire fell off as it was taken out of the kidney (the guidewire tip was peeled off).The device fragment was removed immediately by the physician.There was no harm/injury to the patient.The procedure was completed normally.The patient was discharged from the hospital after the procedure.Concomitant devices used during the procedure included other companies¿ products.This information could not be provided.No concomitant device malfunctioned during the procedure.
 
Additional Manufacturer Narrative
The device referenced in this report has been returned to olympus for evaluation.The investigation is ongoing.Physician evaluation of the returned device: the product was returned in the original tyvek packaging and is confirmed to have model number gwh3505r and lot number 92105229.The udi is (b)(4).The reported incident of part of the tip falling off has been confirmed as the nitinol core has been returned, but the device is missing the pebax coating around the tip of the device.All parts of the product have been returned except the pebax coating on the tip of the device.There was also black residue returned in the packaging and on the tip of the device.This is likely related to the procedure performed and unrelated to the pebax coating falling off.As a result of these findings, the complaint has been confirmed.The coating likely got caught on another product used during procedure, causing it to come off.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.As previously reported, the coating likely got caught on another product used during the procedure, causing it to come off.Since the tip was not returned with the guide wire device, the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
0.035" HYBRID WIRE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15906563
Report Number3003790304-2022-00322
Device Sequence Number20181245
Product Code EYA
UDI-Device Identifier00821925031425
UDI-Public00821925031425
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3505R
Device Lot Number92105229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown